Tennessee, 2004

Tornado and Hail in Tennessee, June 12 to 13, 2004

June 12 to 13, 2004 · NWS OHX · 18 events in 11 counties and zones

15 thunderstorm wind, 2 hail, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$284,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 12, 8:35 AM CST, 4 hours 50 minutes earlier.

Area forecast discussion, Jun 12, 8:35 AM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
935 AM CDT SAT JUN 12 2004

.DISCUSSION...
ATMOSPHERIC PARAMETERS APPEAR FAVORABLE FOR SOME AFTERNOON
CONVECTION W/ DIURNAL HEATING MAIN KICKER. CONVECTIVE TEMP OF 86 OR
SO WILL BE REACHED...AND MSAS SHOWS MOISTURE POOLING OVER OUR CWA.
WBZ AROUND 10K SO HAIL POSSIBLE.

HAVE TO KEEP AN EYE ON OUTFLOW BOUNDARY PUSHING SE FM OH-SRN MO AS
WELL.
&&

.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Jun 12, 4:30 AM CST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT JUN 12 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-131030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY
EVENING. IT IS POSSIBLE THAT ISOLATED SEVERE WEATHER MAY OCCUR,
ALTHOUGH THE BULK OF THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE
CRITERIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EVERY DAY
THROUGH TUESDAY, THEN AGAIN LATER IN THE WEEK. ALTHOUGH WIDESPREAD
HAZARDOUS WEATHER IS NOT FORESEEN, THERE IS THE CHANCE THAT A FEW
STORMS MAY DEVELOP INTO SEVERE WEATHER PRODUCERS DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED, ALTHOUGH STORM SPOTTERS AND
EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS ON A DAILY BASIS
IN THE EVENT THAT ISOLATED SEVERE STORMS DEVELOP IN YOUR AREA.

ROSE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 2 hail, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Davidson

When
June 12, 1:25 PM CST
Where
Davidson County, Goodlettsville
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
36.033, -87.883

Ham radio operator estimated winds to be around 60 mph on Vietnam Veterans Expressway.

Thunderstorm Wind, Davidson

When
June 12, 1:25 PM CST
Where
Davidson County, Goodlettsville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
BROADCAST MEDIA
Coordinates
35.850, -86.417

WKRN-TV reported a large tree fell on a house.

Thunderstorm Wind, Wilson

When
June 12, 1:55 PM CST
Where
Wilson County, Lebanon
Measured
60 kt (69 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
36.067, -86.833

EMA official reported a utility pole was leaning, and trees were blown down due to strong thunderstorm wind gusts.

Thunderstorm Wind, Trousdale

When
June 12, 2:22 PM CST
Where
Trousdale County, 7 mi WSW of Hartsville
Measured
50 kt (58 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.933, -86.900

Off duty NWS employee reported a large double posted sign was blown down on Oldham Rd. Also, large tree limbs were down as well. He estimated wind gusts to be around 60 mph.

Thunderstorm Wind, Sumner

When
June 12, 2:35 PM CST
Where
Sumner County, Hendersonville
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
36.100, -87.117

Ham radio report of 2 or 3 large tree limbs were down at the intersection of Cages Bend Road and Gallatin Rd.

Thunderstorm Wind, Giles

When
June 12, 5:35 PM CST
Where
Giles County, Pulaski
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.283, -86.617

Sheriff's office reported trees down.

Thunderstorm Wind, Lewis

When
June 12, 6:20 PM CST
Where
Lewis County, 9 mi S of Hohenwald
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.983, -86.500

911 center reported a tree was down.

Tornado, Benton

When
June 13, 1:47 PM CST
Where
Benton County, 7 mi SSE of Camden
Rating
F1
Path length
0.1 mi
Path width
10 yd
Reported by
NWS STORM SURVEY
Coordinates
35.850, -86.417

A NWS trained spotter identified a tornado at the Birdsong Marina. The tornado snapped a tree and uprooted another tree. Wind estimate was 80 to 90 mph.

Thunderstorm Wind, Benton

When
June 13, 1:55 PM CST to 2:10 PM CST
Where
Benton County, 3 mi W of Camden
Measured
78 kt (90 mph) estimated gust
Property damage
$278,000
Reported by
NWS STORM SURVEY
Coordinates
36.117, -86.517

Numerous trees and power lines were blown down. 3 homes had damage because trees fell on them. A 75-foot oak tree, whcih was probably more than 100 years old, fell into another tree, and they both fell on a carport and on a 1995 Ford Aerostar van. The hardest hit areas was in northeast Camden on Wren Avenue, Rowsey Street, and Flatwoods Road. A 500 foot TV tower belonging to Charter Cable fell to the ground. The tower will not be erected, and the metal will be sold for scrap. Dollar damage estimate was from Benton County EMA director.

Thunderstorm Wind, Humphreys

When
June 13, 2:20 PM CST
Where
Humphreys County, West Portion
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.317, -86.717

Sheriff's department reported trees and power lines were down in the western part of the county.

Thunderstorm Wind, Cheatham

When
June 13, 3:30 PM CST
Where
Cheatham County, Kingston Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
36.283, -86.617

Ham radio report of power outages and 2 inch diameter trees limbs were down.

Thunderstorm Wind, Williamson

When
June 13, 3:40 PM CST
Where
Williamson County, 1 mi N of Franklin
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
36.367, -86.283

Medium size trees were down along the Franklin and Brentwood city limits.

Thunderstorm Wind, Davidson

When
June 13, 3:55 PM CST
Where
Davidson County, 5 mi S of Nashville
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.217, -86.300

EMA reported numerous trees and power lines were down in the southern part of the county.

Thunderstorm Wind, Wilson

When
June 13, 4:05 PM CST
Where
Wilson County, 6 mi S of Mt Juliet
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
36.050, -88.150

2 to 3 feet diameter trees were down on south Mt. Juliet Rd.

Thunderstorm Wind, Sumner

When
June 13, 4:15 PM CST
Where
Sumner County, Hendersonville
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.200, -87.017

Ham radio report of a 100 foot tree was blown down.

Thunderstorm Wind, Rutherford

When
June 13, 4:22 PM CST
Where
Rutherford County, 2 mi E of Smyrna
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.417, -87.567

A tree was down on Campbell and Weakley Lane, close to the Wilson County line.

Hail, Rutherford

When
June 13, 4:48 PM CST
Where
Rutherford County, Murfreesboro
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.967, -88.050

Nickel size hail was reported by law enforcement at intersection of I-24 and U.S. Highway 231.

Hail, Rutherford

When
June 13, 4:50 PM CST
Where
Rutherford County, Murfreesboro
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.317, -86.717

Spotter reported penny size hail on Highway 96, just east of Murfreesboro.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2004Every state in 2004This day in weather historyThe tornado archive for Tennessee, 2004Warnings in Tennessee, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404282, 5404734, 5404731, 5404730, 5404283, 5404732, 5404733, 5404736, 5404735, 5404801, 5404802, 5403963, 5403964, 5403968, 5403965, 5403966, 5403969, 5403967.